Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Exercise/Joint Pain and HIV meds - my experience
Jul 12, 2000

You had a letter on July 3 with the title the same as I used, and person wanted to know if anyone had similar experience. I was on the same medications (zerit, epivir, and viracept) also for 3 years. Also experienced lipodystrophy. Also had a "frozen" right shoulder (the term my orthopedic doctor used) where I had very limited range of my arm/shoulder (couldn't touch the middle of my back, raise my arm above my head, or even reach my billfold in my back pocket). This started 6 months after I began treatment and continued the full 3 years. Also started experiencing joint pain in my knees, arms, etc. a few months back. I attributed all of this to the fact that I work out with heavy weights 4 - 5 days a week, plus also run around 15 miles a week. Well, I am into the second month of a drug free holiday. The "frozen" shoulder disappeared the first week I went off the meds (after 2 1/2 years of virtually no arm/shoulder movement). Also, all of the joint pain disappeared by the second week. Although this isn't a "clinical" study, there is absolutely no doubt in my mind that there are other side effects to taking the meds than those that are commonly published. Of course, it's saving my life, so I won't complain. Just wanted to share my experience with your other reader.

Response from Dr. Dieterich

Thank you for sharing that. As you stated, these drugs are saving your life, but there is no such thing as a free lunch! Every drug has some side effects and we all must weigh the risk benefit ratio for every drug for each individual patient. Good luck with your interruption!

Douglas T. Dieterich, M.D.


Previous
AIDS, Diabetes and a Heart Attack
Next
Lipodystrophy?? Please Help

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement